MAUDE Adverse Event Report: AOMORI OLYMPUS CO., LTD. DISPOSABLE GRASPING FORCEPS

AOMORI OLYMPUS CO., LTD. DISPOSABLE GRASPING FORCEPS
Model Number FG-51D
Medical Device Problem Codes Deformation Due to Compressive Stress (2889); Material Split, Cut or Torn (4008)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/24/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The suspect device was sent to olympus for evaluation.The grasping portion was closed when the device was received.The tube was torn near the black tube and the tube near the torn portion was compressively buckled.The grasping portion was unable to extend from the tube by pushing the ring and was unable to open.When the ring was operated by holding the torn area after the tube was straightened, the grasping portion was able to open and close.No deformities were found in the grasping portion and no foreign material had adhered to the grasping portion.During replication testing, the basket was opened and closed by tightly coiling the insertion portion as instructed by the instruction manual warnings.The tube was compressively buckled near the black tube during the first attempt to close the basket.A review of the device history record found no deviations that could have caused or contributed to the damage to the tube.The device shipped according to specifications.Based on the results of the legal manufacturer's investigation, it can be inferred that either the products did not meet the specifications or device handling might have contributed to the reported event.If the reported event was caused by a product that did not meet specifications, the likely cause may be a force to open and close the basket was greater than the standard value, therefore, a compression force was applied to the tube when operating the basket, the tube buckled compressively near the black tube, and further operation of the device broke the tube which prevented the basket from opening.If the reported event was caused by device handling, it is likely that the tube was bent at an acute angle, the ring was operated and the sliding resistance between the tube and operation wire increased causing compressive buckling of the tube.Further operation of the device in that condition caused the tube to break which prevented the basket from opening.However, a definitive root cause of the reported issue could not be identified.The device's instruction manual provides the following warning, which may help to prevent the issue: "do not coil the insertion portion with a diameter of less than 15 cm.This could damage the insertion portion"."never use excessive force to open or close the grasping portion.This could damage the instrument"."when the grasping portion does not open and/or close smoothly, do not apply force but set the scope¿s angle back, or move the position of the grasping portion until the basket opens and closes smoothly.If the action is forced, the tube may stretch and the resistance of the handle may increase.Also the calculus may not be retrieved, and/or the grasping portion with calculus engaged may not be removed from the body".Olympus will continue to monitor field performance for this device.Investigation activities have been opened to manage the actions related to this issue and any required mdr reporting.
 
Event or Problem Description
An olympus representative reported to olympus, on behalf of the user, prior to an unknown procedure, three disposable grasping forceps could not be opened and/or closed.The procedure was completed with a similar device.It was further reported, this type of procedure takes 14 minutes, however; the start of this procedure was delayed by 30 minutes due to this event.There was no patient harm associated with this event.The first grasping forceps is being reported on the medwatch with patient identifier (b)(6).The second grasping forceps is being reported on the medwatch with patient identifier (b)(6).

Brand Name
DISPOSABLE GRASPING FORCEPS
Common Device Name
DISPOSABLE GRASPING FORCEPS
Manufacturer (Section D)
AOMORI OLYMPUS CO., LTD.
2-248-1 okkonoki
kuroishi-shi, aomori 036-0 357
JA  036-0357
Manufacturer Contact
masaharu hirose
2-248-1 okkonoki
kuroishi-shi, aomori 036-0-357
JA   036-0357
426422891
MDR Report Key15392064
Report Number9614641-2022-00284
Device Sequence Number6179261
Product Code PTS
UDI-Device Identifier04953170375040
UDI-Public04953170375040
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
CLASS1-EXMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Pharmacist
Type of Report Initial
Report Date (Section B) 09/09/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberFG-51D
Device Lot Number16K
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/04/2022
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/01/2022
Initial Report FDA Received Date09/09/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown